Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
  Breaking News: FDA Approves Triumeq, New Once-Daily Combination Pill
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


hiv meds
Jun 8, 2012

I take Reyataz only and maintain an undetectable viral load and a t count that fluctuates from 350 to 580. I also take metformin and lisinopril. I am doing really well. What do you think of my regimen and is there anything you would do to boost the T cells?

Response from Dr. Young

Hi and thanks for posting.

Do I understand correctly? Only atazanavir (Reyataz)? No Norvir, no Truvada, just Reyataz? Did your doctor prescribe only 1 HIV medication, or did you come to this on your own?

I'd consider myself very lucky if you've been able to maintain an undetectable HIV viral load with just this. Like many HIV medications, atazanavir is only one tiny gene mutation away from not working; worse, if that should happen, a cascade of additional mutations likely follow, risking resistance to most of the other protease inhibitors.

You're worried about boosting your already-normal CD4s? Seems misplaced to me. I'm worried for you and the possibility of future treatment failure. You're already taking diabetes and high blood pressure medications- diseases that can be made a lot worse with HIV and vice versa.

I'd really suggest talking to your doctor and case manager about your regimen. BY



Previous
Wheatgrass and Atripla
Next
If you're tested negative, does it mean you don't have hiv?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement